MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-080-120-P6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2019 a 6x80mm supera peripheral self-expanding stent (ses) was implanted without issue to cover the fractured non-abbott stent in the right superior femoral artery (sfa).Good results were achieved.On (b)(6) 2020, the patient presented with leg pain and angiography showed that the supera stent was fractured.In the physician¿s opinion, it is possible that the cause of the supera stent fracture was due to the non-abbott fractured stent blocking the mimetic movement of the supera stent.If the lesion was treated by only the supera stent, it is possible that the fracture wouldn¿t have occurred.A non-abbott stent was implanted in the supera stent with good results.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect of pain is listed in the supera peripheral stent system instructions for use (ifu) as a potential adverse effect of peripheral percutaneous intervention.It is possible that due to the proximity of the stents and/or stress/fatigue/repetitive movement due to anatomical conditions and the location of the implants resulted in the reported break; however, this could not be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Additionally, the reported difficulties possibly caused/contributed to the reported patient effects, however a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12763591
Report Number2024168-2021-10083
Device Sequence Number14534568
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberS-60-080-120-P6
Device Catalogue NumberS-60-080-120-P6
Device Lot Number8100461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown